# SDR 2020FA0000021

- Difficulty date: October 6, 2019
- Submitted: January 8, 2020
- Operation: General aviation
- Aircraft: N787RR
- Make and model: Boeing 747267B
- Aircraft serial: 21966
- Engine: Rroyce RB211524D419
- System (JASC): 3232 · Landing Gear Door Actuator
- Part: Actuator
- Part number: 1U11937
- Part serial: 2651
- Condition: Failed
- Location: Rt Blg Door
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

WE EXPERIENCED A FAILURE OF THE RH BODY LANDING GEAR DOOR ACTUATOR IN FLIGHT WHICH CAUSED THE RELEASE OF NR 1 SYSTEM HYDRAULIC FLUID.  THE ACTUATOR FAILED AT THE END CAP/GLAND NUT THAT HOUSES THE SEAL FOR THE RAM.  THE BREAK OF THE END CAP IS FROM SAFETY WIRE HOLE TO SAFETY WIRE HOLE AND IS APPROX HALF OF THE CIRCUMFERENCE OF THE END CAP ITSELF.  AT THE TIME OF THE FAILURE, WE WERE ON A TEST FLIGHT THAT WAS ALSO RELOCATING THE AIRCRAFT FROM WACO,TX KCNW TO TUCSON, AZ KTUS.  WE WERE APPROX 1 HOUR INTO THE FLIGHT WHEN THE FLIGHT ENGINEER NOTICED A DROP IN THE FLUID QUANTITY OF THE NR 1 HYDRAULIC SYS.  THE FLIGHT CREW FOLLOWED THE EMERGENCY/ABNORMAL CHECKLIST WHICH DIRECTED THEM TO DEACTIVATE THE AIR DRIVEN PUMP ADP AND DEPRESSURIZE THE ENGINE DRIVE PUMP EDP TO SEE IF THE LEAKAGE STOPS.  THE LEAK APPEARED TO SLOW BUT DID NOT STOP, SO THE EDP WAS THEN TURNED TO SUPPLY OFF WHICH DID SEEM TO STOP THE LEAKAGE AT THE TIME.  THE REMAINING NR 1 SYS FLUID WAS PRESERVED BY LEAVING THE PUMPS OFF UNTIL FINAL APPROACH AND LANDING.  THE LANDING WAS EXECUTED WITHOUT INCIDENT BUT THE AIRCRAFT`S NOSE WHEEL STEERING WAS NOT RESPONDING SINCE IT IS OPERATED BY THE NR 1 SYS.  THE FLIGHT CREW WAS ABLE TO EXIT THE RUNWAY USING ASYMMETRICAL ENG THRUST AND DIFFERENTIAL BRAKING TO MAKE A RIGHT TURN.  WE STOPPED ON THE RAMP, ONCE CLEAR OF THE HOLD SHORT LINE, AND I EXITED THE AIRCRAFT TO ASSESS THE SITUATION.  IT WAS NOTED THE RIGHT BRAKES WERE HOTTER THAN NORMAL DUE TO THE RECENT LANDING AND USE OF DIFFERENTIAL BRAKING TO STEER SO WE DEPLOYED A FAN THAT WE KEEP ON THE AIRCRAFT.  THE FIRE DEPARTMENT ALSO DEPLOYED A FAN THAT THEY HAVE FOR SUCH AN EVENT.  IT WAS APPARENT AT THIS TIME THAT THE LEAK WAS FROM THE BODY LANDING GEAR WHEEL WELL.  I DIDN`T OPEN THE GEAR DOORS AT THIS TIME SINCE WE COULDN’T CLOSE THEM WITHOUT NR 1 HYDRAULICS.  WE COORDINATED WITH OUR GROUND PERSONNEL AND TUCSON AIRPORT OPERATIONS TO ARRANGE FOR A TUG TO TOW THE AIRCRAFT TO OUR PARKING SPOT ON THE CARGO RAMP.  AFTER THE BRAKES HAD SUFFICIENTLY COOLED, WE TO9WED THE AIRCRAFT TO PARKING.  ONCE THE AIRCRAFT WAS PARKED, THE LANDING GEAR DOORS WERE OPENED AND THAT REVEALED THE ACTUATOR FAILURE AS SHOWN IN THE PICTURES.
